Alert archive / Louisiana / River Flood Warnings in 2008

River Flood Warning 40, NWS Lake Charles, LA

August 4, 2008Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Aug 4, 2008, 8:47 PM CDT for Calcasieu Parish, Louisiana. It took effect at Aug 5, 2008, 7:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Aug 4, 2008, 8:47 PM CDT (01:47 UTC)
In effect from
Aug 5, 2008, 7:00 AM CDT
Expired
Aug 5, 2008, 7:36 PM CDT
In force
13 hr
Issued by
NWS Lake Charles, LA
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Aug 4, 3:33 PM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, Aug 4, 3:33 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
333 PM CDT MON AUG 4 2008

.DISCUSSION...
DOME OF HIGH PRESSURE ACROSS ARKANSAS CONTINUES TO STEER EDOUARD
WESTWARD ACROSS THE FARSHORE COASTAL WATERS.

THE WIND FIELD HAS EXPANDED...BUT THE MAXIMUM WIND SPEED (OR
INTENSITY) HAS NOT INCREASED SIGNIFICANTLY.

CURRENTLY OUTER SPIRAL RAINBANDS ARE MOVING THROUGH SOUTH CENTRAL
LOUISIANA. DRY AIR CONTINUES TO INTRUDE INTO THE NORTHWEST
QUADRANT OF THE CLOUD SYSTEM CENTER.

WILL INCREASE THE AREA-AVERAGED RAINFALL AMOUNTS TO FALL IN LINE
WITH THE OTHER COASTAL OFFICES.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  75  86  76  91  73 /  80  40  10  20  10
KBPT  76  86  76  90  74 / 100  60  20  20  10
KAEX  74  91  72  95  72 /  20  20  10  10  10
KLFT  75  88  73  93  75 /  30  40  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: CAMERON...
     IBERIA...ST. MARY...VERMILION.

     HURRICANE WATCH FOR THE FOLLOWING ZONES: CAMERON...VERMILION.

TX...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: JEFFERSON...
     ORANGE.

     HURRICANE WATCH FOR THE FOLLOWING ZONES: JEFFERSON...ORANGE.

GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: COASTAL WATERS
     FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL
     WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...
     COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
     TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     HURRICANE WATCH FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...WATERS
     FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO
     60 NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
     EXTENDING FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, Aug 4, 5:40 AM CDT, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
540 AM CDT MON AUG 4 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-051045-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
540 AM CDT MON AUG 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
TROPICAL STORM EDOUARD WILL CONTINUE A WESTWARD TRACK ACROSS THE
NORTHWEST GULF...EXPECTED TO MAKE LANDFALL AROUND SUNRISE TUESDAY
IN THE GALVESTON AREA. MAIN IMPACTS FROM THE SYSTEM WILL BE CONFINED
TO THE THE SOUTHERN PORTION OF THE AREA...ALONG AND SOUTH OF THE
INTERSTATE 10 CORRIDOR. 2 TO 4 INCHES OF RAINFALL WILL BE POSSIBLE
ALONG THE IMMEDIATE COAST WITH ISOLATED HIGHER AMOUNTS. ISOLATED
TORNADOES WILL BE POSSIBLE PARTICULARLY LATE THIS AFTERNOON AND
TONIGHT AS THE SYSTEM TRACKS PARALLEL TO THE COAST WITH ASSOCIATED
RAIN BANDS MOVING INLAND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WITH THE DEPARTURE OF EDOUARD TUESDAY...HIGH PRESSURE IS EXPECTED
TO BECOME REESTABLISHED OVER THE REGION WITH LIMITED CHANCES FOR RAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY OR TONIGHT.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:47 PM CDTRiver Flood WarningLCHCalcasieu23 hr
Aug 5, 3:43 AM CDTFlash Flood WatchLCH13 hr

Nearby

River Flood Warnings in Louisiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.